Lee, I am not qualified to speak on switching from Tysabri. I will leave the questions on medications to others at this website, since I have tried three and now choose to forgo all approved MS medications (I do not see how there can be an effective medication when the CAUSE of MS is unknown.).
I will only offer my opinion on Solu-Medrol: It is a glucocorticosteroid and, as such, raises the glucose level in the bloodstream. In response, the insulin level also goes up. It is an accepted fact that long-term use or high doses of these steroids are linked to increased risk of diabetes. I attribute many of the symptoms of MS to excess insulin. Therefore, anything that will raise the insulin level – diet, steroids, BCG vaccine for tuberculosis, chronic mucus-causing conditions, etc. – is not good for those diagnosed with MS, in MY opinion.
My hypothesis: excess insulin (hyperinsulinemia) plays a major role in MS, as developed in my initial post: http://www.thisisms.com/forum/general-discussion-f1/topic1878.html "Insulin – Could This Be the Key?"